Alert archive / Louisiana / Flash Flood Warnings in 2020
Flash Flood Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jan 14, 2020, 12:12 PM CST for Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 14, 2020, 12:12 PM CST (18:12 UTC)
- Expired
- Jan 14, 2020, 3:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Natchitoches Parish, LA, Sabine Parish, LA
The radar
The Ft Polk radar (KPOE), 53 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
865
WGUS54 KSHV 141812
FFWSHV
LAC069-085-142115-
/O.NEW.KSHV.FF.W.0004.200114T1812Z-200114T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
1212 PM CST Tue Jan 14 2020
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Southern Natchitoches Parish in northwestern Louisiana...
Sabine Parish in northwestern Louisiana...
* Until 315 PM CST.
* At 1211 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen in the last several hours. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Natchitoches, Many, Zwolle, Montgomery, Florien, Provencal,
Natchez, Fisher, Kisatchie, Cloutierville, Melrose, Mount Carmel,
Bellwood, Chopin, Negreet, Flora, Bermuda, Aloha and Gorum.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area over the next hour or two.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3127 9364 3131 9369 3137 9364 3137 9367
3145 9370 3148 9375 3151 9371 3153 9379
3160 9384 3164 9382 3171 9297 3168 9296
3166 9290 3162 9290 3160 9280 3152 9272
3143 9285 3136 9315 3136 9339 3132 9342
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
501 follow-up statement
500
WGUS74 KSHV 142040
FFSSHV
Flash Flood Statement
National Weather Service Shreveport LA
240 PM CST Tue Jan 14 2020
LAC069-085-142115-
/O.CON.KSHV.FF.W.0004.000000T0000Z-200114T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Natchitoches LA-Sabine LA-
240 PM CST Tue Jan 14 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CST FOR
SOUTHERN NATCHITOCHES AND SABINE PARISHES...
At 237 PM CST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. An estimated 4 inches of rain have
fallen in some of the warned areas, especially south of
Natchitoches. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Natchitoches, Many, Zwolle, Montgomery, Florien, Provencal, Natchez,
Fisher, Kisatchie, Cloutierville, Melrose, Mount Carmel, Bellwood,
Chopin, Negreet, Flora, Bermuda, Aloha and Gorum.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3127 9364 3131 9369 3137 9364 3137 9367
3145 9370 3148 9375 3151 9371 3153 9379
3160 9384 3164 9382 3171 9297 3168 9296
3166 9290 3162 9290 3160 9280 3152 9272
3143 9285 3136 9315 3136 9339 3132 9342
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
50What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 14, 11:51 AM CST, 21 minutes earlier.
Area forecast discussion, Jan 14, 11:51 AM CST, 21 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1151 AM CST Tue Jan 14 2020 .AVIATION... IFR/LIFR conditions will hang around the Four-States region over the next 24-hours. A frontal boundary has stalled across the area, allowing for winds to decouple, and moisture to pool area wide. This will result in low cloud decks (and fog headed into tomorrow morning) to blanket the region. KTYR is the only site expected to reach MVFR this afternoon past 14/23z. All TAF sites can also expect either VCSH or SHRA during this period due to the unstable airmass overhead. /44/ && .PREV DISCUSSION... /issued 1025 AM CST Tue Jan 14 2020/ UPDATE... A plethora of updates to the overnight forecast package with the sloppy weather draped across the Four-States region this morning. Afternoon temperatures were adjusted down a few degrees to account for heating trends, observations, and current cloud cover. PoP grids were also adjusted to account for the current RADAR, and the potential for continued rainfall through the rest of the afternoon. While no major adjustments were made to sky cover, conditions were adjusted to make things a little more uniform, and to more resemble the visible satellite. /44/ PREV DISCUSSION... /issued 501 AM CST Tue Jan 14 2020/ SHORT TERM.../Today through Wednesday/ The warm front has lifted Northward since yesterday and is now more or less stationary over deep E TX, NW LA and SE AR. Scattered to numerous showers with embedded thunderstorms continue to move over the frontal boundary to the ENE at 25 mph. Rain totals during the overnight are creeping up there with over an inch at the SHV airport so far. Quite a few sites have had more on the order of 2 plus and even one spot nearing 3 inches outside of Minden. Really still some needed rainfall for many areas. Likely coverage of showers and isolated thunderstorms will continue much of today in place as the front more or less holds position. The SPC has a marginal risk for the frontal zone for hail primarily. Air temps will keep to the 60s North of the warm front and lower 70s to it's South. Overnight coverage decreases a bit with 60s for the overnight low just about areawide. We will see pops ramping up again during Wednesday as the next cold front moves into the region. We will see warmer low to mid 70s during Wednesday afternoon ahead of the cold front. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 63 74 53 57 / 20 50 50 50 MLU 64 75 54 57 / 40 40 50 40 DEQ 57 73 46 53 / 30 50 20 50 TXK 60 72 48 53 / 30 50 50 50 ELD 61 72 49 54 / 30 60 50 50 TYR 64 75 53 57 / 10 50 50 50 GGG 63 76 53 57 / 20 50 50 50 LFK 64 75 61 66 / 20 50 40 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/44
Hazardous weather outlook, Jan 14, 6:38 AM CST, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 638 AM CST Tue Jan 14 2020 ARZ061-071>073-LAZ001>006-010>014-017>022-TXZ126-138-149>153- 165>167-151200- Nevada-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne- Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Marion-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 638 AM CST Tue Jan 14 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Scattered to numerous showers and a few thunderstorms will continue to develop and spread northeast across portions of Deep East Texas and Northcentral Louisiana, near a warm front. These will diminish late in the day, but small hail and brief heavy rainfall will be possible in the stronger storms, which may result in minor flooding of low lying, poor drainage areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... The warm front will lift north of the area Wednesday, but scattered showers and a few thunderstorms will be possible across portions of East Texas and North Louisiana through Wednesday night, before a brief reprieve is expected late Thursday. However, showers and embedded thunderstorms will increase by Friday night through Saturday morning as a cold front moves through the area. The threat for severe thunderstorms appears low at this time. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed through tonight. ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124-125-136-137- 151200- Sevier-Howard-Little River-Hempstead-Miller-McCurtain-Red River- Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Smith-Gregg- 638 AM CST Tue Jan 14 2020 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Areas of dense fog will linger through at least mid morning today across much of Northeast Texas, Southeast Oklahoma, and portions of Southwest Arkansas, with a Dense Fog Advisory in effect for these areas through 10 AM. Once it lifts, isolated showers will be possible later today and tonight as a warm front slowly lifts north across East Texas into Southwest Arkansas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... The warm front will lift north of the area Wednesday, but scattered showers and a few thunderstorms will be possible across Northeast Texas, Southeast Oklahoma, and Southwest Arkansas through Friday. A cold front will move through the area Friday night, with showers and embedded thunderstorms increasing Friday afternoon and night along and ahead of the front as it moves through the area. However, the threat for severe thunderstorms appears low at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 15
In the hours before
Special weather statement, Jan 14, 11:43 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1143 AM CST Tue Jan 14 2020
LAZ020-022-141830-
La Salle LA-Grant LA-
1143 AM CST Tue Jan 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRANT AND SOUTHERN
LA SALLE PARISHES UNTIL 1230 PM CST...
At 1143 AM CST, Doppler radar was tracking a strong thunderstorm over
Ball, or near Pineville, moving northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Alexandria, Jena, Midway, Nebo, Rogers, Catahoula Lake and Fishville.
LAT...LON 3140 9215 3143 9216 3145 9216 3146 9217
3147 9216 3148 9218 3147 9219 3148 9221
3142 9248 3145 9250 3175 9201 3146 9201
TIME...MOT...LOC 1743Z 238DEG 33KT 3142 9237
50The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 9:21 PM CST | Special Weather Statement | SHV | Grant, Winn | 39 min |
| Jan 14, 4:14 AM CST | Areal Flood Advisory | SHV | Bossier, Caddo, Claiborne, Union, Webster | 3 hr |
| Jan 14, 11:43 AM CST | Special Weather Statement | SHV | LaSalle | 47 min |
| Jan 14, 2:57 PM CST | Special Weather Statement | SHV | Natchitoches | 48 min |
Nearby
Flash Flood Warnings in Louisiana, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.